Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 50, NWS Cleveland, OH

June 9, 2020

NWS Cleveland, OH issued this small craft advisory at Jun 9, 2020, 3:32 PM EDT. It took effect at Jun 10, 2020, 4:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2020, 3:32 PM EDT (19:32 UTC)
In effect from
Jun 10, 2020, 4:00 AM EDT
Expired
Jun 11, 2020, 4:00 PM EDT
In force
36 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

381 
WHUS71 KCLE 091932
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
332 PM EDT Tue Jun 9 2020

LEZ142>145-101100-
/O.NEW.KCLE.SC.Y.0050.200610T0800Z-200611T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
332 PM EDT Tue Jun 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...South to southwest winds 20 to 25 knots, with gusts up 
  to 30 knots, and waves 1 to 3 feet expected.

* WHERE...Portions of central and western Lake Erie.

* WHEN...From 4 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
8 follow-up statements
771 
WHUS71 KCLE 100152
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
952 PM EDT Tue Jun 9 2020

LEZ142>145-101000-
/O.CON.KCLE.SC.Y.0050.200610T0800Z-200611T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
952 PM EDT Tue Jun 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...South to southwest winds 20 to 25 knots, with gusts up to
  35 knots, and waves 1 to 3 feet expected.

* WHERE...Portions of central and western Lake Erie.

* WHEN...From 4 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
471 
WHUS71 KCLE 100910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
510 AM EDT Wed Jun 10 2020

LEZ142>145-101715-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-200611T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
510 AM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South to southwest winds 15 to 25 knots, with gusts up 
  to 35 knots, and waves 1 to 3 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
610 
WHUS71 KCLE 101632
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1232 PM EDT Wed Jun 10 2020

LEZ146>149-110045-
/O.NEW.KCLE.SC.Y.0051.200611T0800Z-200611T2200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1232 PM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 4 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>145-110045-
/O.EXT.KCLE.SC.Y.0050.000000T0000Z-200611T1600Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1232 PM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 1 to 4 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until noon EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
085 
WHUS71 KCLE 101940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
340 PM EDT Wed Jun 10 2020

LEZ142>145-110400-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-200611T1600Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
340 PM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 2 to 4 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until noon EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146>149-110400-
/O.CON.KCLE.SC.Y.0051.200611T0800Z-200611T2200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
340 PM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 4 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
573 
WHUS71 KCLE 110226
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1026 PM EDT Wed Jun 10 2020

LEZ142>145-111030-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-200611T1600Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1026 PM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
THURSDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 2 to 4 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until noon EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146>149-111030-
/O.CON.KCLE.SC.Y.0051.200611T0800Z-200611T2200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1026 PM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 4 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
707 
WHUS71 KCLE 110847
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
447 AM EDT Thu Jun 11 2020

LEZ146>149-111700-
/O.EXT.KCLE.SC.Y.0051.000000T0000Z-200612T0000Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
447 AM EDT Thu Jun 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and
  waves 4 to 7 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>145-111700-
/O.EXT.KCLE.SC.Y.0050.000000T0000Z-200611T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
447 AM EDT Thu Jun 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and
  waves 2 to 5 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
637 
WHUS71 KCLE 111336
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
936 AM EDT Thu Jun 11 2020

LEZ146>149-112145-
/O.CON.KCLE.SC.Y.0051.000000T0000Z-200612T0000Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
936 AM EDT Thu Jun 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 4 to 7 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>145-112000-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-200611T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
936 AM EDT Thu Jun 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 2 to 5 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
292 
WHUS71 KCLE 111947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
347 PM EDT Thu Jun 11 2020

LEZ142>145-112100-
/O.EXP.KCLE.SC.Y.0050.000000T0000Z-200611T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
347 PM EDT Thu Jun 11 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

Hazardous conditions for small craft are no longer expected.

$$

LEZ146>149-120000-
/O.CON.KCLE.SC.Y.0051.000000T0000Z-200612T0000Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
347 PM EDT Thu Jun 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots with gusts up to 25 knots and 
  waves 2 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 2:02 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 9, 2:02 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
202 PM EDT Tue Jun 9 2020

.SYNOPSIS...
Remnants of Tropical Storm Cristobal will track north into the
Upper Midwest bringing a warm front across the Upper Ohio Valley
region this afternoon and evening. The low pressure system will
move north of the area followed by a cold front which will move across
the Ohio Valley on Wednesday evening. High pressure will move
into the area on Thursday. Another cold front will move across
the area on Friday and high pressure will build in behind that
for the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Forecast remains on track for today as a warm, humid airmass
moves into the area from the south. Timing of any convection
that develops ahead of the shortwave trough looks to be in the
evening hours, around 00Z. Progression of storms will be south
to north and will primarily impact areas west of I-71 which are
highlighted by a SPC marginal risk.

Previous Discussion... A mid and upper level ridge is currently
over the Upper Ohio Valley extending down into the Mid-Atlantic
region. The center of the remnant low of "Cristobal" was
currently near the Missouri Ozarks this morning. This low
pressure system will continue to move northward into the Upper
Midwest and western Great Lakes Region by tonight. We will see
high level cloudiness slowly increasing today with "dull"
sunshine by late this afternoon. It will be a hot day today with
guidance still showing lower 90s across much of the area away
from the lakeshore. We will likely be near a few daily record
high temperatures. See the climate section below for more
information.

We will be very capped in the atmosphere for this
afternoon. The high res models like the HRRR, NAM 4km, and
others show a warm frontal like boundary moving from south to
north across Ohio this evening. This boundary feature is
actually the outer fringes of the remnant low pressure system .
As this surge of deeper tropical moisture along this surface
wind shift from southeasterly to southerly winds and convergence
may be enough to spark off a broken line of convection this
evening. There will be a ribbon of instability with MLCAPE
values up to 2000 J/KG and helicity values of 100 to 200 M2/S2.
A few isolated strong to severe storms could be possible this
evening across western Ohio with the main threat for isolated
damaging wind gusts and can't completely rule out an isolated
tornado possible. By the time this convection reaches north
central Ohio, it will weaken to scattered showers.

The rest of the night will be quiet and very muggy. With a
tropical airmass tonight, temperatures will only fall down to
the lower to middle 70s. Most of the day on Wednesday will be
"quiet" with a strong cap in place through the mid afternoon.
With a deepening low pressure system over the Great Lakes
region, southerly winds will increase and becoming gusty during
the day. Wind gusts over the western areas could be up to 35
mph.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
The potential for strong to severe thunderstorms is increasing over
the area from late Wednesday afternoon into Wednesday night. A
strong, negatively-tilted shortwave trough will enter the western
Great Lakes region on Wednesday afternoon and support a surface cold
front that will enter the forecast area from the west. Our area will
remain quite warm ahead of the front with 850mb temperatures of 18
to 21 degrees Celsius over the region, mixing down to the surface in
a gusty south wind. Residual moisture from Cristobal will also be
present in the region with precipitable water values ranging from
1.6" to 2.0" across the forecast area. The initial limitation to any
convection will be a significant cap over the region during the
early afternoon hours, as temperatures around 700mb remain warm
around 12 degrees Celsius. This will be sufficient enough for
convection to not be diurnally forced. As the cold front approaches
from the west late Wednesday afternoon, the shortwave aloft pivots
to the northwest of the area and the low-level jet will increase to
up to 50 knots over western Ohio. This suggests ample forcing with
large scale ascent over the region to overcome any cap in place.
Therefore, believe that the best window for shower and thunderstorm
activity will be from roughly 5pm to 2am, or along and slightly
ahead of the front.

The main question then is: What is the severe weather potential with
these storms? The aforementioned warm low-level atmosphere and high
moisture content will allow for surface based CAPE values of near/in
excess of 2000 J/kg, suggesting high instability. With strengthening
jets moving in at all levels, wind shear over the region appears
sufficient with 50 knots of 0-6 km Bulk Shear and low level shear
will be increasing over the region with time, as 0-1 km SRH could be
in the 100-200 m2/s2 by evening. With that, all modes of severe
weather are possible over the region. Forecast soundings across the
area on Wednesday evening depict inverted V shapes in the low levels
and DCAPEs getting above 1000 J/kg, which would suggest a strong
wind threat. However, with enough low level shear over the region,
there remains a notable tornado threat. While instability is high,
mid-level lapse rates are just adequate at around 7 C/km, which
would be enough for severe hail, greater than an inch, but perhaps
the least concerning threat of the typical three severe threats. All
of this is highlighted in the Day 2 Outlook by the Storm Prediction
Center. As showers and storms continue eastward, the severe threat
will diminish as storms push away from the better forcing, lose some
diurnal favorability, and reach some resistance with the 700mb cap,
so the main severe concern is the western half of our area, but all
locations may experience strong to severe thunderstorms on Wednesday
evening, and therefore all areas are in the Day 2 Slight Risk.

Finally, the flood threat on Wednesday night is non-zero at this
time. High water content values over the region suggests efficient
rainfall with all shower and thunderstorm activity. Any locations
that get rain tonight will be slightly more primed for flooding on
Wednesday. Showers and storms may slightly train over themselves
from south to north ahead of the front to add to any flood threat.
However, the swift west to east movement of the front should prevent
training being the main flood factor, but rather the heavier
rainfall rates.

The cold front is east of the region by Thursday and high pressure
will build in from the southwest at the surface, while the upper
trough deepens yet departs to the north of the area. This should be
enough to keep the area dry. Temperatures will be much cooler on
Thursday, closer to seasonal averages in the 70s. The upper trough
to the northeast will extend a shortwave south across the Great
Lakes region on Friday and support a weaker cold front over the
region. Have just some slight chance PoPs for now and will keep the
high temperatures tapered in the 70s.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The extended forecast becomes a bit more uncertain with the
departure of Friday's shortwave trough and the strength of the
incoming upper ridge. Right now, a mean solution appears that the
shortwave trough deepens to the east of the forecast area and
becomes cut-off over the East Coast. This would leave the forecast
area on the northwest side of this low, which should mean that we
will be cool and dry for the weekend into early next week. Have
maintained a dry forecast and below normal temperatures.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR conditions will persist across all TAF sites for much of
this TAF period. Winds will continue to be southeasterly
shifting to southerly by tonight as a warm front pushes north of
the area. Winds are expected to become gusty over the western
TAF sites as a low pressure moves northward over the Western
Great Lakes region, increasing the pressure gradient over the
area. Sustained winds of 10 to 15 knots with gusts of 20 to 25
are expected. High and mid level clouds will slowly build into
the area this evening and into the overnight hours also as the
low pressure and warm front approach. Models continue to
indicate a chance of convection, particularly for sites west of
I-71. A TEMPO has been included for TOL and FDY for brief
reduction in visibility and scattered -TSRA.

Outlook...Non-VFR possible with scattered showers and
thunderstorms Wednesday and Wednesday night. Non-VFR possible
with fog and low stratus on Wednesday night into Thursday.

&&

.MARINE...
Today will begin an active couple days of marine weather on Lake
Erie, as the remnant low of Tropical Depression Cristobal enters the
western Great Lakes region and strengthens as the low reaches the
northern Lakes. Winds are expected to increase with this system with
increasing east winds today of 10 to 20 knots, becoming southeast
with a warm frontal passage tonight. As the low intensifies over
Lake Superior, winds will become more southerly 15 to 25 knots on
Wednesday, ahead of a cold front. Offshore flow on today and
Wednesday will keep the higher waves out of the nearshore waters,
but stiff winds will likely prompt a Small Craft Advisory at some
point on Wednesday. This dynamic system will also bring the chance
for showers and thunderstorms on the lake tonight and Wednesday.
Some of these storms may be strong to severe in nature.

The cold front will pass over the lake on Wednesday night and
southwest to west flow will enter the lake for Thursday. This
onshore flow will allow for waves to build over the nearshore waters
and any Small Craft headlines will likely continue for Thursday for
the eastern half of the lake. High pressure enters from the
southwest and will lighten winds Thursday night, but some residual
high waves are possible for the eastern basin with the west wind. A
cold front will cross the basin on Friday and the west winds will
become more northerly for the weekend. Onshore flow will cause
increased wave action for our nearshore waters.

&&

.CLIMATE...
Temperatures are forecast to be in the lower to middle 90s on
Tuesday which will be close to daily record high temperatures for
June 9th. Here is a list of local climate locations and associated
record high temperatures:

Climate Site        Record High/Year

Akron-Canton        93/1914
Cleveland           93/2008
Erie                93/2008
Mansfield           92/1999
Toledo              95/1914
Youngstown          99/1933

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Campbell/Griffin
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Campbell
MARINE...Sefcovic
CLIMATE...
Hazardous weather outlook, Jun 9, 3:46 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
346 AM EDT Tue Jun 9 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-100800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
346 AM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is a marginal risk for couple strong to severe thunderstorms
possible this evening over western Ohio. The main threat will be
damaging wind gusts up to 60 mph. An isolated tornado threat can't be
rule out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is the potential for scattered strong to severe thunderstorms
along and ahead of an advancing cold front Wednesday evening and
overnight. SPC currently has the entire region in a slight risk for
severe weather on Wednesday with all modes of severe weather possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001>003-100800-
Northern Erie-Southern Erie-Crawford-
346 AM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is the potential for scattered strong to severe thunderstorms
along and ahead of an advancing cold front Wednesday evening and
overnight. SPC currently has the entire region in a slight risk for
severe weather on Wednesday with all modes of severe weather possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-100800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
346 AM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is the potential for scattered strong to severe thunderstorms
along and ahead of an advancing cold front Wednesday evening and
overnight. SPC currently has the entire region in a slight risk for
severe weather on Wednesday with all modes of severe weather possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.